Translator Disclaimer
Summer 2014 The Engel elements in generalized FC-groups
Antonio Tortora, Giovanni Vincenzi
Illinois J. Math. 58(2): 577-583 (Summer 2014). DOI: 10.1215/ijm/1436275499

Abstract

We generalize to $FC^{*}$, the class of generalized $FC$-groups introduced in [ Serdica Math. J. 28 (2002) 241–254], a result of Baer on Engel elements. More precisely, we prove that the sets of left Engel elements and bounded left Engel elements of an $FC^{*}$-group $G$ coincide with the Fitting subgroup; whereas the sets of right Engel elements and bounded right Engel elements of $G$ are subgroups and the former coincides with the hypercentre. We also give an example of an $FC^{*}$-group for which the set of right Engel elements contains properly the set of bounded right Engel elements.

Citation

Download Citation

Antonio Tortora. Giovanni Vincenzi. "The Engel elements in generalized FC-groups." Illinois J. Math. 58 (2) 577 - 583, Summer 2014. https://doi.org/10.1215/ijm/1436275499

Information

Received: 17 June 2014; Revised: 14 November 2014; Published: Summer 2014
First available in Project Euclid: 7 July 2015

zbMATH: 1329.20046
MathSciNet: MR3367664
Digital Object Identifier: 10.1215/ijm/1436275499

Subjects:
Primary: 20F24, 20F45

Rights: Copyright © 2014 University of Illinois at Urbana-Champaign

JOURNAL ARTICLE
7 PAGES


SHARE
Vol.58 • No. 2 • Summer 2014
Back to Top